Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Aug 5, 2004, 8:40 AM PDT for Placer County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2004, 8:40 AM PDT (15:40 UTC)
- Expired
- Aug 5, 2004, 1:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Placer County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 3.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSTO 051626 CCA FFWSTO CAC061-051830- BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 840 AM PDT THU AUG 5 2004 ...THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FLASH FLOOD WARNING FOR PLACER COUNTY UNTIL 1 PM FOR A BROKEN RELEASE GATE ON RALSTON DAM ON THE MIDDLE FORK OF THE AMERICAN RIVER... A FLASH FLOOD WARNING HAS BEEN ISSUED FOR THE AMERICAN RIVER FROM LOCATIONS NEAR AUBURN STATE RECREATION AREA DOWNSTREAM TO NEAR FOLSOM LAKE. PEOPLE INVOLVED IN RECREATIONAL ACTIVITIES NEAR THE RIVER SHOULD MOVE TO HIGHER GROUND. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:40 AM PDT, 5 hours earlier.
Area forecast discussion, Aug 5, 3:40 AM PDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 340 AM PDT THU AUG 5 2004 .DISCUSSION... THERE ARE A FEW CLOUDS IN THE DELTA WHICH COULD INCREASE BEFORE MORNING AS THE ONSHORE IS STILL AROUND 20 MPH AND THE MARINE LAYER IS DEEPENING AS THE TROUGH APPROACHES THE COAST. DONT EXPECT LOW CLOUDS TO PENETRATE T00 FAR INTO THE CENTRAL VALLEY. SATELLITE PIX SHOW THE UPPER LOW SPINNING OFF THE CENTRAL B.C. COAST WITH THE TROUGH SWINGING INTO THE PACIFIC NORTHWEST THIS MORNING. NOT MUCH MOISTURE IS INDICATED WITH THE SYSTEM THIS MORNING. THE GFS SHOWS HIGH LEVEL MOISTURE IN ADVANCE OF THE SECOND SHORT WAVE SPREADING OVER THE NORTHERN PORTION OF THE CWA THIS AFTERNOON AND EAST OF THE AREA BY FRIDAY MORNING. EXPECT TEMPERATURES TO BE A COUPLE DEGREES COOLER THAN YESTERDAY WITH A GOOD ONSHORE FLOW AND LOWER HEIGHTS. WARMER READINGS AGAIN FRIDAY THROUGH EARLY NEXT WEEK AS THE RIDGE BUILDS NORTHWEST SUPPRESSING THE MARINE LAYER AND SUBSEQUENT TROUGHS ARE SHUNTED NORTHWARD PASSING EAST ACROSS WA/OR. PFJ .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 5, 7:00 AM PDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT THU AUG 5 2004 CAZ013>019-063-064-066>069-061400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT THU AUG 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/SACRAMENTO
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.